Back to Ask the Diabetes Team Ask the Diabetes Team

From Salisbury, North Carolina, USA:

My son was born with low blood sugar. They had to give him sugar water for about five days to bring him back up. Did this cause his diabetes or did the fact that I took 1/2 tablet of propranolol, 10 mg, for arrhythmia cause it? Also, I read about complications. Do I need to worry about complications, with him being only six years old and newly diagnosed or, is that for later in years?


Your son's early problems and your medication had nothing to do with his diabetes.

You can read all about diabetes complications on this web site. While you certainly should not worry at the moment, it is nonetheless important to manage your son's diabetes as well as possible and to meet the targets that your team sets as this minimizes the risk of later problems which are strongly related to long-term blood glucose control.


Original posting 29 Jun 2005
Posted to Diagnosis and Symptoms and Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.